Print Page | Close Window

Clopidogrel

Printed From: Barrett's Support Forum
Category: Barrett's Support Forum
Forum Name: Support Forum
Forum Discription: News and Events
URL: http://www.barrettscampaign.org.uk/forum//forum_posts.asp?TID=2005
Printed Date: 19 Apr 2019 at 12:23pm


Topic: Clopidogrel
Posted By: roganhen
Subject: Clopidogrel
Date Posted: 31 Dec 2018 at 12:09pm
I recently had some ocular migraine problems and just in case a TIA, (mini stroke), was indicated the doctor prescribed the blood thinner Clopidogrel. However I gave up due to stomach upsets including a vomiting attack. I am being encouraged to persevere with the drug but I have to take into account that I have reflux disease and Barrett's.
It seems to me that keeping oesophagitis at bay is not consistent with taking a drug that makes bleeding more likely. I am asking for an input from my gastro consultant but in the meantime would appreciate any information from fellow Barrett's sufferers who have taken aspirin or similar drugs.



Replies:
Posted By: chrisrob
Date Posted: 31 Dec 2018 at 1:12pm
Hi,

It will be interesting to get your gastroenterologist consultant's view on this.

I know the FDA in America recommend the two drugs are not taken concomitantly but I have just searched PubMed for any recent research and come up with this paper: https://www.ncbi.nlm.nih.gov/pubmed/29449127 - Evaluating the Effect of Six Proton Pump Inhibitors on the Antiplatelet Effects of Clopidogrel which concluded, "These data do not demonstrate a significant interaction between common individual PPIs and clopidogrel in healthy volunteers who respond to clopidogrel alone."


-------------
http://www.barrettswessex.org.uk - www.barrettswessex.org.uk


Posted By: chrisrob
Date Posted: 07 Jan 2019 at 12:18pm
I passed your query on to one of our consultant gastroenterologist advisers. He was on holiday at the time, but back at work, has sent me this reply:
"There was some press about this 5 or so years ago based on lab studies but these are not translated into clinical practice. I therefore would have no concerns about PPIs reducing the effectiveness of clopidogrel."

-------------
http://www.barrettswessex.org.uk - www.barrettswessex.org.uk



Print Page | Close Window